Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Albuquerque, NM

September 15, 2011Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 15, 2011, 5:30 PM MDT for Lincoln County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2011, 5:30 PM MDT (23:30 UTC)
Expired
Sep 15, 2011, 6:06 PM MDT
In force
36 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS55 KABQ 152330
SVRABQ
NMC027-160030-
/O.NEW.KABQ.SV.W.0065.110915T2330Z-110916T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT THU SEP 15 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SAN PATRICIO...OR ABOUT 19 MILES EAST OF RUIDOSO...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HONDO...
  TINNIE...
  PICACHO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3351 10491 3318 10492 3335 10546 3356 10543
TIME...MOT...LOC 2330Z 286DEG 31KT 3342 10534

$$
KJ
1 follow-up statement
251 
WWUS55 KABQ 160006
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT THU SEP 15 2011

NMC027-160017-
/O.CAN.KABQ.SV.W.0065.000000T0000Z-110916T0030Z/
LINCOLN-
606 PM MDT THU SEP 15 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3351 10491 3318 10492 3335 10546 3356 10543
TIME...MOT...LOC 0007Z 286DEG 31KT 3333 10497

$$

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:03 PM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 15, 3:03 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT THU SEP 15 2011

.DISCUSSION...
WATER VAPOR LOOP SHOWS A WELL DEFINED MID/UPR LEVEL TROUGH AXIS FROM
THE CENTRAL PLAINS SW ACROSS THE FOUR CORNERS INTO SOUTHERN CALI. THE
400-250MB ACARS WIND DATA INDICATES A 50-70 KT UPPER JET STREAMING NE
ACROSS NM AHEAD OF THIS WAVE. THE LOW LEVEL SFC FRONT THAT OOZED WEST
TO THE CONT DVD OVERNIGHT HAS WASHED OUT TO SE FLOW OVER MUCH OF CENTRAL
AND EASTERN NM. BEST AREA OF LOW LEVEL CONV AND UPR DIV EXISTS BTWN
THE CONT DVD AND THE RIO GRANDE VALLEY WHERE VIGOROUS STORMS ARE IN
PROGRESS. ADJUSTED POPS FOR THIS EVENING BASED ON TIMING OF CURRENT
STORMS DEVELOPING AND WELL CAPTURED INSTABILITY/PRECIP ON THE LATEST
18Z RUC. SPC WRF AND NSSL WRF ALSO CAPTURE CURRENT SCENARIO INCREASING
CONFIDENCE FOR HIGHEST POPS. ALSO ADDED SMALL HAIL...GUSTY WINDS...AND
HEAVY RAINFALL TO FORECAST WITHIN THE RIO GRANDE VALLEY AND SURROUNDING
CENTRAL MTS THIS EVENING.

ANOTHER ROUND OF LOW CLOUDS WILL OCCUR OVERNIGHT AS MORE SHOWERS
ENTER THE AREA FROM THE WEST OVER LOW LEVEL SE MOIST UPSLOPE FLOW.
BUFKIT PROFILES CLEARED EAST OUT TOO QUICKLY TODAY...SO WILL HOLD ON
TO CLOUDS AGAIN LONGER TOMORROW. A SECONDARY WELL DEFINED UPPER WAVE
ENTERING NORTHERN CALI ON LATEST WATER VAPOR APPEARS MORE VIGOROUS
THAN 12Z MODELS. DECIDED TO KEEP TEMPS A LITTLE BLW GUIDANCE FOR
FRIDAY AND POPS A LITTLE HIGHER AS MORE INSTABILITY IS POSSIBLE OVER
THE REGION OVER DECENT REMNANT MOISTURE AREAWIDE.

BY SATURDAY THE 12Z NAM/GFS/EURO/GEM SHOW WEST OR NW FLOW OVER NM
THRU EARLY NEXT WEEK WHILE AN UPR HIGH BUILDS OVER THE BAJA. THE
NAM/EURO/GEM SHOW A DEEPER UPPER TROUGH AXIS OVER THE CENTRAL PLAINS
STATES THAN THE GFS THUS A STRONGER RIDGE OVER THE SW CONUS. SIDED
WITH THE ENSEMBLE AND CLEARED SKIES MORE OUT AT NIGHT...LOWERED
MIN TEMPS WITH OVERNIGHT INVERSIONS...DECREASED PRECIP CHANCES AND
RELEGATED TO THE HIGH TERRAIN.

GUYER

&&

.AVIATION...
IFR AND MVFR CONDITIONS WITH LOW CLOUDS AND AREAS OF FOG TO CONTINUE
ACROSS THE EASTERN PLAINS ESPECIALLY THE NORTHEAST CORNER OF THE
STATE AND EXTREME EAST INCLUDING KCAO CAN KCVS. ELSEWHERE...
ISOLATED TO SCATTERED THUNDERSTORMS MOVING QUICKLY TO THE NORTHEAST
WILL PRODUCE LOCAL MVFR AND LOCAL IFR CONDITIONS IN HEAVY DOWNPOURS
WITH MOUNTAIN TOP OBSCURATIONS THROUGH 03Z TO 06Z. LOW CLOUDS AND
SOME FOG TO CONTINUE AND EXPAND WESTWARD FROM 06Z TO 15Z EARLY
FRIDAY MORNING.  SOME CLEARING AND LESS ACTIVITY AFTER 15Z FRIDAY
WITH THE BEST CHANCE OF PRECIPITATION OVER THE NORTHERN AND WESTERN
ZONES AND ISOLATED THUNDERSTORMS EAST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05

&&

.FIRE WEATHER...
A WEAK UPPER LEVEL LOW CURRENTLY OVER NORTHEAST ARIZONA AND DECENT
SOUTHWEST WINDS ALOFT AREA ARE CURRENTLY SUPPORTING FAST MOVING
THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THE
EXCEPTION IS THE EXTREME EAST WHERE LOW CLOUDS AND PATCHY FOG
PERSIST. ISOLATED HEAVY RAIN WILL CONTINUE THROUGH THE EVENING
HOURS. SHOWERS TO CONTINUE OVERNIGHT WITH ANOTHER ROUND OF LOW
CLOUDS EAST...THEREFORE...RH RECOVERIES TONIGHT WILL BE EXCELLENT
AREA WIDE.

THE UPPER LEVEL DISTURBANCE CONTINUES TO MOVE TO THE EAST ON FRIDAY
AND SOME DRYING OCCURS ACCOMPANIED BY A BIG WARMUP EAST AS THE LOW
CLOUDS DISSIPATE DURING THE DAY.  ENOUGH MOISTURE PERSISTS FOR
SCATTERED THUNDERSTORMS WEST AND NORTH...WITH NUMEROUS THUNDERSTORMS
NORTH CENTRAL HIGH TERRAIN AND ONLY ISOLATED COVERAGE EASTERN PLAINS
AND RIO GRANDE VALLEY. SURFACE FLOW TO BE SOUTHWEST MOST AREAS AND
VENTILATION TO BE VERY GOOD TO EXCELLENT MOST LOCATIONS.

NEAR ZONAL FLOW ALOFT ON SATURDAY WITH LOW LEVEL WESTERLY FLOW.
CONTINUED MODEST WARMING AND OVERALL DRYING AND AN AREA WIDE
REDUCTION IN WETTING RAIN WITH ISOLATED TO SCATTERED COVERAGE MAINLY
WESTERN AND NORTHERN HIGH TERRAIN. VENTILATION TO REMAIN VERY GOOD
TO EXCELLENT.

A WEAK BACKDOOR COLD FRONT WILL EDGE INTO THE NORTHEAST PLAINS ON
SUNDAY. SOME MINOR COOLING NORTHEAST AND AN INCREASE IN SURFACE
DEWPOINTS BUT STRENGTH NOT SUFFICIENT TO SUPPORT PRECIPITATION IN THE
AREA. ISOLATED HIGH TERRAIN THUNDERSTORMS ACROSS THE CENTRAL HIGH
TERRAIN CANT BE RULED OUT.

MODELS DISAGREE ON THE TIMING AND STRENGTH OF THE NEXT BACK DOOR
FRONT INTO THE EAST ON LATE TUESDAY INTO WEDNESDAY. STILL LOW LEVEL
MOISTURE INCREASES DONT LOOK TO REACH THE CENTRAL MOUNTAINS BUT
COOLING ALL AREAS BY WEDNESDAY IS EXPECTED.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  72  51  72 /  40  40  30  30
DULCE...........................  43  66  41  68 /  60  60  30  30
CUBA............................  45  66  46  67 /  60  40  20  20
GALLUP..........................  45  69  46  72 /  30  30  10  10
EL MORRO........................  41  67  42  68 /  40  30  20  10
GRANTS..........................  47  70  48  71 /  40  20  10  10
QUEMADO.........................  45  69  46  71 /  30  30  10  10
GLENWOOD........................  52  76  53  78 /  30  20   5  10
CHAMA...........................  39  61  40  63 /  60  60  30  40
LOS ALAMOS......................  47  63  47  65 /  70  40  20  20
PECOS...........................  46  66  46  69 /  80  30  20  10
CERRO/QUESTA....................  42  65  42  67 /  40  50  20  30
RED RIVER.......................  39  57  39  59 /  60  50  20  30
ANGEL FIRE......................  40  60  40  61 /  60  40  20  30
TAOS............................  45  67  44  69 /  50  40  20  20
MORA............................  43  64  43  68 /  60  30  20  10
ESPANOLA........................  51  71  47  73 /  60  30  20  20
SANTA FE........................  48  68  49  70 /  70  40  20  10
SANTA FE AIRPORT................  50  71  50  73 /  70  30  20  10
ALBUQUERQUE FOOTHILLS...........  53  72  53  74 /  60  30  20   5
ALBUQUERQUE HEIGHTS.............  56  76  57  78 /  60  20  20   5
ALBUQUERQUE VALLEY..............  56  78  57  79 /  50  20  10   5
ALBUQUERQUE WEST MESA...........  55  78  54  80 /  60  20  20   5
LOS LUNAS.......................  55  78  55  79 /  50  20  10   5
RIO RANCHO......................  54  76  53  77 /  50  30  20   5
SOCORRO.........................  55  77  57  80 /  50  20  10   5
SANDIA PARK/CEDAR CREST.........  48  72  49  72 /  60  30  30  10
TIJERAS.........................  49  73  50  74 /  60  30  20  10
MORIARTY/ESTANCIA...............  51  72  48  74 /  70  30  20   5
CLINES CORNERS..................  49  70  49  72 /  80  30  20  10
GRAN QUIVIRA....................  51  72  53  76 /  70  30  20  10
CARRIZOZO.......................  53  77  58  79 /  50  30  10   5
RUIDOSO.........................  52  68  52  69 /  60  40  20  10
CAPULIN.........................  48  73  48  76 /  40  20  20  10
RATON...........................  48  77  48  79 /  40  20  20  10
SPRINGER........................  50  76  49  79 /  50  20  20  10
LAS VEGAS.......................  47  69  49  73 /  70  20  20  10
CLAYTON.........................  50  78  56  83 /  30  20  20  10
ROY.............................  52  74  53  78 /  50  20  20  10
CONCHAS.........................  56  80  59  85 /  40  20  20   5
SANTA ROSA......................  56  81  59  83 /  60  20  20   5
TUCUMCARI.......................  56  83  60  87 /  40  20  20   5
CLOVIS..........................  54  79  59  84 /  40  20  20   5
PORTALES........................  55  79  59  85 /  40  20  20   5
FORT SUMNER.....................  58  83  59  86 /  50  20  20   5
ROSWELL.........................  60  84  62  88 /  50  20  20   5
PICACHO.........................  55  81  58  83 /  60  20  20  10
ELK.............................  53  76  55  77 /  60  30  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER/05
Hazardous weather outlook, Sep 15, 6:01 AM MDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT THU SEP 15 2011

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN ACROSS THE EASTERN PLAINS THIS
MORNING AND IN THE VICINITY OF THE MOUNTAINS THIS AFTERNOON. SOME
STRONG THUNDERSTORMS WILL BE POSSIBLE WITH HAIL UP TO THE DIAMETER
OF NICKELS AND WIND GUSTS AROUND 50 MPH...ESPECIALLY IN THE
CENTRAL AND SOUTH CENTRAL HIGHLANDS...SOUTH CENTRAL
MOUNTAINS...AND ACROSS THE ADJACENT HIGH PLAINS TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Sep 15, 2:02 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT THU SEP 15 2011

NMZ523-533-152100-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
202 PM MDT THU SEP 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE AND SOUTHWESTERN
GUADALUPE COUNTIES THROUGH 300 PM MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ENCINO...OR ABOUT 12 MILES
SOUTHWEST OF VAUGHN...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...VAUGHN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3472 10518 3443 10506 3442 10540 3455 10546
TIME...MOT...LOC 2002Z 251DEG 11KT 3451 10535

KJ/AAM
Special weather statement, Sep 15, 2:12 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT THU SEP 15 2011

NMZ507-519-152115-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
212 PM MDT THU SEP 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA...SOUTHERN
BERNALILLO AND WESTERN VALENCIA COUNTIES THROUGH 315 PM MDT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 18 MILES WEST OF BELEN...MOVING
EAST NORTHEAST AT 20 TO 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG AND SOUTH OF
HIGHWAY 6 IN WESTERN VALENCIA COUNTY...BELEN...LOS LUNAS...
AND BOSQUE FARMS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3502 10672 3459 10666 3458 10741 3480 10744
TIME...MOT...LOC 2011Z 259DEG 24KT 3470 10708

KJ/AAM
Special weather statement, Sep 15, 2:20 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT THU SEP 15 2011

NMZ515-528-152100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
220 PM MDT THU SEP 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHERN COLFAX
COUNTIES THROUGH 300 PM MDT...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR OCATE...OR ABOUT 20 MILES NORTHWEST OF WAGON
MOUND...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...WEST OF CHARETTE LAKES AND MIAMI.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3645 10478 3616 10464 3610 10497 3627 10509
TIME...MOT...LOC 2018Z 251DEG 18KT 3621 10495

KJ/AAM
Special weather statement, Sep 15, 4:13 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT THU SEP 15 2011

NMZ533-537-539-152300-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-
413 PM MDT THU SEP 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN...
SOUTHERN GUADALUPE AND WESTERN DE BACA COUNTIES THROUGH 500 PM MDT...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF RAMON...OR ABOUT 18 MILES
SOUTHEAST OF VAUGHN...MOVING SOUTHEAST AT 10 TO 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN UP TO ONE INCH PER
HOUR.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LINCOLN...EXTREME WESTERN DE BACA AND SOUTHERN GUADALUPE
COUNTIES AS WELL AS PORTIONS OF HIGHWAY 285 BETWEEN MESA AND RAMON
AND HIGHWAY 60 ABOUT 20 MILES SOUTHWEST OF YESO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3456 10466 3425 10481 3439 10511 3456 10503
TIME...MOT...LOC 2211Z 295DEG 12KT 3444 10496

KJ/AAM
Special weather statement, Sep 15, 5:00 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT THU SEP 15 2011

NMZ539-160000-
EASTERN LINCOLN COUNTY-
500 PM MDT THU SEP 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY
THROUGH 600 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF RAMON...OR ABOUT 28 MILES
EAST OF CORONA...MOVING EAST AT 5 MPH.  ANOTHER STRONG THUNDERSTORM
WAS LOCATED ABOUT 22 MILES SOUTHWEST OF RAMON ALSO MOVING EAST AT
AROUND 5 MPH.

FUNNEL CLOUDS MAY BE OBSERVED WITH THESE STORMS. ALSO...HAIL UP TO
ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...RAMON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3430 10490 3399 10491 3400 10532 3416 10535
TIME...MOT...LOC 2259Z 270DEG 6KT 3412 10513

KJ
Special weather statement, Sep 15, 5:15 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT THU SEP 15 2011

NMZ526-539-160015-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
515 PM MDT THU SEP 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
615 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT STANTON...OR ABOUT 15 MILES NORTHEAST
OF RUIDOSO...MOVING EAST AT 15 TO 20 MPH.  ANOTHER STRONG THUNDERSTORM
WAS LOCATED 25 MILES NORTHWEST OF LINCOLN ALSO MOVING TOWARD THE
EAST AT 15 TO 20 MPH.

HEAVY RAIN...HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

AREAS AFFECTED INCLUDE...LINCOLN STATE MONUMENT...LINCOLN...SAN
PATRICIO...HONDO...TINNIE...ARABELA AND PICACHO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3374 10507 3331 10512 3341 10557 3363 10560
TIME...MOT...LOC 2314Z 271DEG 29KT 3348 10545

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:03 PM MDTSpecial Weather StatementABQCurry27 min
Sep 14, 7:34 PM MDTSpecial Weather StatementABQCurry, Quay41 min
Sep 14, 7:54 PM MDTSevere Thunderstorm WarningABQCurry, Quay37 min
Sep 15, 11:01 AM MDTSpecial Weather StatementABQ29 min
Sep 15, 12:08 PM MDTSpecial Weather StatementABQ112 min
Sep 15, 12:11 PM MDTSevere Thunderstorm WarningABQSan Juan18 min
Sep 15, 12:55 PM MDTSpecial Weather StatementABQSocorro65 min
Sep 15, 12:58 PM MDTSpecial Weather StatementABQValencia62 min
Sep 15, 2:02 PM MDTSpecial Weather StatementABQGuadalupe58 min
Sep 15, 2:12 PM MDTSpecial Weather StatementABQValencia63 min
Sep 15, 2:20 PM MDTSpecial Weather StatementABQMora40 min
Sep 15, 2:43 PM MDTFlash Flood WarningABQGuadalupe, Torrance92 min
Sep 15, 3:09 PM MDTAreal Flood AdvisoryABQColfax, Mora81 min
Sep 15, 3:30 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Sep 15, 3:44 PM MDTFlash Flood WarningABQLos Alamos, Sandoval2 hr
Sep 15, 4:13 PM MDTSpecial Weather StatementABQDe Baca47 min
Sep 15, 4:44 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Sep 15, 5:00 PM MDTSpecial Weather StatementABQLincoln60 min
Sep 15, 5:06 PM MDTSevere Thunderstorm WarningABQLincoln54 min
Sep 15, 5:15 PM MDTSpecial Weather StatementABQLincoln60 min
Sep 15, 5:47 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval88 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.